Hyperpigmentation Not Going Away After 14 Months of Treatment
- Asked by Liquid Balance in Miami, FL
- 3 years ago
This has been an emotional roller coaster for me. At first I was very hopeful, but now after trying everything possible I feel so hopeless. I know why I have this problem -- a combo of ipl treatments & perhaps birth control.
I have tried every lighting cream possible including hydroquinone 4% & NO RESULTS. Now I am trying peels so far 3 glycolic 30% & 3 tca 24% peels and NOT even and a bit of improvement. I have no more hope and all tears. I now avoid the sun as much as possible and wear sunblock religiously. Please advice.
I agree with Dr. Placik, you might ask your physician to prescribe a stronger compound than what is available from a tube.
Many physicians are reluctant to do so, but Hydroquinone can be compounded up to 10%. I know many dermatologists, including myself, are scared to prescribe hydroquinone of this strength for fear of a reaction. To assuage this fear, you might suggest to your physician that you are so troubled by your pigmentation that you are willing to sign an agreement not to hold the physician liable if you do have a reaction.
Hyperpigmentation after skin treatments
The combination of Retin-A, a steroid and hydroquinone, has been documented to even create white patches in afro-americans. The combination can be specially formulated by a pharmacist. This can't be done by any pharmacist because the mix can be unstable, causing to turn a caramel color. You can also try Triluma which is a standardized premixed version available by prescription. You do not say how long out you are from the causative treatments and what type of baseline skin you have. These are important factors bearing on the severity and temporay or permanent nature of the hyperpigmentation.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.